Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at Mar 17, 2011, 9:22 AM MDT for Corson County, South Dakota. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2011, 9:22 AM MDT (15:22 UTC)
- Expired
- Mar 22, 2011, 8:33 PM MDT
- In force
- 5 days
- Issued by
- NWS Aberdeen, SD
- Flood severity
- Moderate
County Corson County, SD
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River (SD) near Little Eagle (LIES2).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06357800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
229
WGUS43 KABR 171522
FLWABR
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1022 AM CDT THU MAR 17 2011
...THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
GRAND RIVER NEAR LITTLE EAGLE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE COMBINATION OF SNOW MELT RUNOFF AND ICE JAMS ARE EXPECTED TO CAUSE
RISES ON THE GRAND RIVER NEAR LITTLE EAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED FRIDAY MORNING.
&&
SDC031-181922-
/O.NEW.KABR.FL.W.0002.110317T1522Z-000000T0000Z/
/LIES2.2.IC.110317T1306Z.110322T0600Z.000000T0000Z.NO/
1022 AM CDT THU MAR 17 2011
THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A
* FLOOD WARNING FOR
THE GRAND RIVER NEAR LITTLE EAGLE.
* AT 10:00 AM THURSDAY THE STAGE WAS 16.9 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.8 FEET BY
EARLY TUESDAY MORNING THEN BEGIN FALLING.
* AT 21.0 FEET...THE COMMUNITY OF LITTLE EAGLE BEGINS TO EXPERIENCE
SOME FLOODING.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
GRAND RIVER
LIES2 15.0 16.90 THU 10 AM 20.8 TUE 1 AM 16.1 THU 8 AM8 follow-up statements
322
WGUS83 KABR 181604
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1103 AM CDT FRI MAR 18 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
GRAND RIVER NEAR LITTLE EAGLE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE COMBINATION OF SNOW MELT AND ICE JAMS HAS ALLOWED THE GRAND RIVER
NEAR LITTLE EAGLE TO RISE ABOVE FLOOD STAGE. IT IS EXPECTED TO REMAIN
ABOVE FLOOD STAGE UNTIL FURTHER NOTICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED SATURDAY MORNING.
&&
SDC031-192003-
/O.CON.KABR.FL.W.0002.000000T0000Z-000000T0000Z/
/LIES2.2.IC.110317T1306Z.110322T0600Z.000000T0000Z.NO/
1103 AM CDT FRI MAR 18 2011
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR LITTLE EAGLE
* AT 10 AM FRIDAY THE STAGE WAS ESTIMATED TO BE 16.3 FEET
* MINOR FLOODING IS OCCURING AND MODERATE FLOODING IS FORECAST
* FLOOD STAGE IS 15.0 FEET...
* FORECAST...THE RIVER WILL SLOWLY RISE TO NEAR 16.4 FEET THIS AFTERNOON
WITH A SECOND CREST NEAR 20.9 FEET EXPECTED BY TUESDAY MORNING.
* AT 21.0 FEET...THE COMMUNITY OF LITTLE EAGLE BEGINS TO EXPERIENCE
SOME FLOODING.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
GRAND RIVER
LIES2 15.0 E16.3 FRI 10 AM 20.9 TUE 1 AM 21.8 THU 12 PM627
WGUS83 KABR 191352
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
851 AM CDT SAT MAR 19 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
GRAND RIVER NEAR LITTLE EAGLE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE COMBINATION OF SNOW MELT AND ICE JAMS HAS ALLOWED THE GRAND RIVER
NEAR LITTLE EAGLE TO RISE ABOVE FLOOD STAGE. IT IS EXPECTED TO REMAIN
ABOVE FLOOD STAGE UNTIL FURTHER NOTICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED SUNDAY MORNING.
&&
SDC031-201751-
/O.CON.KABR.FL.W.0002.000000T0000Z-000000T0000Z/
/LIES2.3.IC.110317T1306Z.110322T1200Z.000000T0000Z.NO/
851 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR LITTLE EAGLE
* UNTIL FURTHER NOTICE...
* AT 08AM SATURDAY THE STAGE WAS 18.9 FEET...
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 15.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE AND WILL CONTINUE
RISING TO NEAR 21.0 FEET BY TUESDAY MORNING THEN BEGIN FALLING.
* AT 21.0 FEET...THE COMMUNITY OF LITTLE EAGLE COULD EXPERIENCE
SOME FLOODING.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
GRAND RIVER
LIES2 15.0 18.93 SAT 8 AM 21.0 TUE 7 AM 18.9 SAT 8 AM604
WGUS83 KABR 191414 CCA
FLSABR
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
851 AM CDT SAT MAR 19 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
GRAND RIVER NEAR LITTLE EAGLE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE COMBINATION OF SNOW MELT AND ICE JAMS HAS ALLOWED THE GRAND RIVER
NEAR LITTLE EAGLE TO RISE ABOVE FLOOD STAGE. IT IS EXPECTED TO REMAIN
ABOVE FLOOD STAGE UNTIL FURTHER NOTICE. OAK CREEK NEAR WAKPALA
SHOULD ALSO REMAIN NEAR FLOOD STAGE OVER THE NEXT FEW DAYS...WITH
SOME FLOODING EXPECTED IN AREAS NEAR THE STREAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED SUNDAY MORNING.
&&
SDC031-201751-
/O.CON.KABR.FL.W.0002.000000T0000Z-000000T0000Z/
/LIES2.3.IC.110317T1306Z.110322T1200Z.000000T0000Z.NO/
851 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR LITTLE EAGLE
* UNTIL FURTHER NOTICE...
* AT 08AM SATURDAY THE STAGE WAS 18.9 FEET...
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 15.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE AND WILL CONTINUE
RISING TO NEAR 21.0 FEET BY TUESDAY MORNING THEN BEGIN FALLING.
* AT 21.0 FEET...THE COMMUNITY OF LITTLE EAGLE COULD EXPERIENCE
SOME FLOODING.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
GRAND RIVER
LIES2 15.0 18.93 SAT 8 AM 21.0 TUE 7 AM 18.9 SAT 8 AM476
WGUS83 KABR 201426
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
926 AM CDT SUN MAR 20 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
GRAND RIVER NEAR LITTLE EAGLE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE GRAND RIVER NEAR LITTLE EAGLE HAS FALLEN SOME OVERNIGHT...BUT IS
EXPECTED TO BEGIN RISING AGAIN LATE TODAY AND TONIGHT...REACHING A
CREST AROUND 21 FEET ON TUESDAY MORNING. THE RIVER IS THEN EXPECTED
TO FALL SLOWLY.
OAK CREEK ALSO REMAINS IN FLOOD NEAR WAKPALA...AND IN FACT HAS RISEN
SEVERAL FEET OVERNIGHT. LOWLANDS NEAR OAK CREEK WILL CONTINUE TO
EXPERIENCE FLOODING THROUGH THE NEXT FEW DAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY MORNING.
&&
SDC031-211826-
/O.CON.KABR.FL.W.0002.000000T0000Z-000000T0000Z/
/LIES2.3.IC.110317T1306Z.110322T1800Z.000000T0000Z.NO/
926 AM CDT SUN MAR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR LITTLE EAGLE
* UNTIL FURTHER NOTICE...
* AT 08AM SUNDAY THE STAGE WAS 17.5 FEET...
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 15.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE AND WILL CONTINUE
RISING TO NEAR 21.0 FEET BY TUESDAY EARLY AFTERNOON THEN BEGIN
FALLING.
* AT 21.0 FEET...THE COMMUNITY OF LITTLE EAGLE COULD EXPERIENCE
SOME FLOODING.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
GRAND RIVER
LIES2 15.0 17.49 SUN 9 AM 21.0 TUE 1 PM 17.5 SUN 8 AM671
WGUS83 KABR 211534
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1034 AM CDT MON MAR 21 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
GRAND RIVER NEAR LITTLE EAGLE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE GRAND RIVER NEAR LITTLE EAGLE HAS FALLEN INTO MINOR FLOOD STAGE
BUT IS EXPECTED TO RISE AGAIN INTO MODERATE FLOOD STAGE TONIGHT.
OAK CREEK AT WAKPALA ALSO REMAINS IN FLOOD STAGE AND IS EXPECTED TO
DO SO FOR SEVERAL DAYS. LOW LYING AREAS ALONG THE CREEK CAN EXPECT
FLOODING OVER THE NEXT SEVERAL DAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TUESDAY MORNING.
&&
SDC031-221934-
/O.CON.KABR.FL.W.0002.000000T0000Z-000000T0000Z/
/LIES2.2.IC.110317T1306Z.110322T1800Z.000000T0000Z.NO/
1034 AM CDT MON MAR 21 2011
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR LITTLE EAGLE
* UNTIL FURTHER NOTICE...
* AT 9AM MONDAY THE STAGE WAS 16.5 FEET...
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST...
* FLOOD STAGE IS 15.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE AND WILL CONTINUE
RISING TO NEAR 19.0 FEET BY TOMORROW EARLY AFTERNOON THEN BEGIN
FALLING.
* AT 21.0 FEET...THE COMMUNITY OF LITTLE EAGLE BEGINS TO EXPERIENCE
SOME FLOODING.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
GRAND RIVER
LIES2 15.0 16.53 MON 9 AM 19.0 TUE 1 PM 16.6 MON 9 AM412
WGUS83 KABR 212051
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
351 PM CDT MON MAR 21 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN SOUTH
DAKOTA...
GRAND RIVER NEAR LITTLE EAGLE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE GRAND RIVER NEAR LITTLE EAGLE IS HOLDING STEADY IN MINOR FLOOD
STAGE AND IS EXPECTED TO REMAIN IN MINOR FLOOD STAGE FOR THE NEXT FEW
DAYS.
OAK CREEK AT WAKPALA ALSO REMAINS IN FLOOD STAGE AND IS EXPECTED TO
DO SO FOR SEVERAL DAYS. LOW LYING AREAS ALONG THE CREEK CAN EXPECT
FLOODING OVER THE NEXT SEVERAL DAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TUESDAY MORNING.
&&
SDC031-230051-
/O.CON.KABR.FL.W.0002.000000T0000Z-000000T0000Z/
/LIES2.1.IC.110317T1306Z.110321T0900Z.000000T0000Z.NO/
351 PM CDT MON MAR 21 2011
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR LITTLE EAGLE
* UNTIL FURTHER NOTICE...
* AT 03PM MONDAY THE STAGE WAS 16.4 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 15.0 FEET...
* FORECAST...REMAIN IN MINOR FLOOD STAGE THROUGH SATURDAY...
* AT 17.0 FEET...EXTENSIVE FLOODING OF PASTURE LAND BEGINS AS BOTH
BANKS OF THE RIVER ARE OVERTOPPED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
GRAND RIVER
LIES2 15.0 16.38 MON 3 PM 16.5 MON 7 PM 16.4 MON 2 PM192
WGUS83 KABR 221700
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1200 PM CDT TUE MAR 22 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN SOUTH
DAKOTA...
GRAND RIVER NEAR LITTLE EAGLE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE GRAND RIVER NEAR LITTLE EAGLE CONTINUES A SLOW AND STEADY DROP
THROUGH MINOR FLOOD STAGE AND IS EXPECTED TO DROP BELOW FLOOD STAGE
BY EARLY THIS EVENING.
OAK CREEK AT WAKPALA...CURRENTLY IN MODERATE FLOOD STAGE...IS
EXPECTED TO GRADUALLY DECREASE OVER TIME...BUT WILL REMAIN ABOVE
FLOOD STAGE FOR SEVERAL MORE DAYS. LOW LYING AREAS ALONG THE CREEK
CAN EXPECT FLOODING FOR SEVERAL DAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC031-230400-
/O.EXT.KABR.FL.W.0002.000000T0000Z-110323T0400Z/
/LIES2.1.IC.110317T1306Z.110321T0900Z.110322T2200Z.NO/
1200 PM CDT TUE MAR 22 2011
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR LITTLE EAGLE
* UNTIL EARLY THIS EVENING...
* AT 11AM TUESDAY THE STAGE WAS 15.1 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 15.0 FEET...
* AT 15.0 FEET...LOW-LYING PASTURE AND HAY LAND ALONG THE RIVER
BEGINS TO FLOOD.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
GRAND RIVER
LIES2 15.0 15.11 TUE 11 AM 15.2 TUE 1 PM 15.4 TUE 8 AM781
WGUS83 KABR 230233
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
933 PM CDT TUE MAR 22 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
GRAND RIVER NEAR LITTLE EAGLE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
LEVELS ON THE GRAND RIVER NEAR LITTLE EAGLE WILL CONTINUE TO SLOWLY FALL TO BELOW ACTION STAGE TONIGHT AND WEDNESDAY. THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE THROUGH THE END OF THE WEEK AS TEMPERATURES COOL TO WELL BELOW AVERAGE FOR LATE MARCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC031-230303-
/O.CAN.KABR.FL.W.0002.000000T0000Z-110323T0400Z/
/LIES2.1.IC.110317T1306Z.110321T0900Z.110322T1916Z.NO/
933 PM CDT TUE MAR 22 2011
FORECAST INFORMATION FOR
GRAND RIVER NEAR LITTLE EAGLE
* AT 08PM TUESDAY THE STAGE WAS 14.6 FEET...
* NO FLOODING IS CURRENTLY FORECAST...
* FLOOD STAGE IS 15.0 FEET...
* FORECAST...THE RIVER WILL RISE TO NEAR 14.5 FEET AFTER MIDNIGHT
TOMORROW
* AT 15.0 FEET...LOW-LYING PASTURE AND HAY LAND ALONG THE RIVER
BEGINS TO FLOOD.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
GRAND RIVER
LIES2 15.0 14.58 TUE 9 PM 14.5 WED 1 AM 14.6 TUE 8 PMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Mar 17, 2:57 AM MDT, 6 hours 25 minutes earlier.
Area forecast discussion, Mar 17, 2:57 AM MDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 357 AM CDT THU MAR 17 2011 .SHORT TERM...THROUGH SATURDAY GUIDANCE HAS PEGGED LOCATION OF STRONG BAROCLINIC FORCING ALOFT FROM KRAP TO KMBG...NORTHEAST TO KJMS. MUCH BRIGHTBANDING WITH SUB CLOUD EVAPORATION ONGOING...SO QPF SHOULD REMAIN ON THE LOW SIDE. GUIDANCE WEAKENS THE DEGREE OF FORCING AS IT PROGRESSES EAST THROUGH THE AM AND INTO THE EARLY AFTERNOON...HOWEVER LACKING A FEATURE TO DRY US OUT...WITH WEAK/NEUTRAL LIFT...WILL CONTINUE TO SEE LIGHT SHOWER ACTIVITY THROUGH THE DAY. THE TREND HAS BEEN TO PUSH QPF WITH FRIDAYS SYSTEM SOUTH...SO HAVE LOWERED POPS/QPF...AND DRY CONDITIONS REMAIN AS SURFACE RIDGE AXIS NUDGES INTO THE NORTHEAST FOR REMAINDER OF THE PERIOD. TRENDED MAX TEMPERATURES DOWN DUE TO CLOUD COVER AND POOR MIXING CONDITIONS OVER NEXT SEVERAL DAYS...THOSE SAME CONDITIONS RESULTING IN MILD OVERNIGHT TEMPERATURES. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY AGREEMENT BETWEEN NUMERICAL WEATHER PREDICTION MODELS IS IMPROVING WITH REGARD THE LARGE SCALE PATTERN OVER THE WESTERN AND CENTRAL U.S. THROUGH THE EXTENDED FORECAST PERIOD. AN INITIAL SHORT-WAVE TROUGH IS PROGGED TO EJECT NORTHEASTWARD OUT OF A PARENT LONG-WAVE TROUGH OVER THE WESTERN CONUS SATURDAY EVENING. THE ASSOCIATED SURFACE LOW/TROUGH WILL TRANSLATE EASTWARD THROUGH NORTHERN SOUTH DAKOTA SATURDAY NIGHT. MODELS ARE IN VERY GOOD AGREEMENT FOR SUNDAY PROGGING A TRAILING SW-NE ORIENTED JET STREAK AND ASSOCIATED H5 SHORT-WAVE MOVING THROUGH THE CWA DURING THE DAY SUNDAY. THIS TROUGH PASSAGE WILL BRING ANOTHER CHANCE FOR AREAS OF LIGHT RAIN. MODELS FINALLY COMING INTO BETTER AGREEMENT WITH AT LEAST THE TIMING OF THE EASTWARD TRANSLATION OF THE ABOVE MENTIONED LONG- WAVE TROUGH/CLOSED LOW AS IT GETS MODIFIED BY THE CENTRAL AND NORTHERN ROCKIES MONDAY NIGHT AND TUESDAY. ECMWF CLOSES OFF THE UPPER LOW FARTHER TO THE SOUTHEAST NEAR YANKTON BUT THE SENSIBLE WEATHER OVER SOUTH DAKOTA IS VERY SIMILAR TO THE GFS SOLUTION. ADDED HIGHER PRECIP CHANCES FOR MONDAY NIGHT INTO TUESDAY GIVEN THIS GOOD AGREEMENT BTWN OPERATION MODELS AND GFS ENSEMBLE MEMBERS. PRECIPITATION AMOUNTS WILL BE THE MAIN CHALLENGE MONDAY NIGHT THROUGH WEDNESDAY. LATEST INDICATIONS ARE THAT A QUARTER TO A HALF INCH OF RAINFALL ARE POSSIBLE WITH THIS FAIRLY SLOW MOVING SYSTEM. ALSO ADDED A SLIGHT CHANCE FOR SNOW ON WEDNESDAY AS A COLD CANADIAN AIRMASS GET PULLED SOUTHWARD INTO THE NORTHERN PLAINS. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH TUESDAY WITH TEMPERATURES FALLING TO BELOW AVERAGE LEVELS BY WEDNESDAY. && .AVIATION... TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS AN UPPER LEVEL TROUGH MOVING EWD THROUGH NORTH DAKOTA WILL DRAG A WEAK COLD FRONT AND BAND OF LIGHT RAIN THROUGH MAINLY NORTHERN SOUTH DAKOTA THIS MORNING. AREAS OF MVFR CIGS ARE EXPECTED WITH THE BAND OF LIGHT RAIN. LCL MVFR VSYBS ARE POSSIBLE AT KMBG AND KABR DURING THE MORNING. PATCHY SURFACE FOG IS ALSO POSSIBLE AT KMBG AND KABR AROUND SUNRISE AS CLOUDS MOVE EAST AND THE AIRMASS COOLS TO SATURATION. PREVAILING VFR CONDITIONS ARE EXPECTED ELSEWHERE THIS MORNING WITH CIGS AOA 6-8K FEET. AS HIGH PRESSURE BUILDS INTO THE AREA IN THE WAKE OF THE TROUGH...PREVAILING VFR CONDITIONS WILL RETURN TO ALL AREAS DURING THE AFTERNOON. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...CONNELLY LONG TERM...CHURCH AVIATION...CHURCH WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Mar 17, 2:37 AM MDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 337 AM CDT THU MAR 17 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-180845- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 337 AM CDT THU MAR 17 2011 /237 AM MDT THU MAR 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 12:20 PM MDT | River Flood Warning | ABR | Dewey | 4 days |
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.